Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online


User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I am tappering off of a short term round of prednisone for sunburn. I accidently took an extra prednisone pill this evening instead of my antacid. Is this going to affect my ability to tapper off the medication? I am supposed to take two pills tomorrow and one the next day. Is it okay for me to take one pill tomorrow and one the next day? Otherwise I will run out. Age 30, weight 280. 20mg pills of prednisone starting with 4 pills on day one, 3 pills on day two, 2 pills on day three and one pill on day 4.
Posted Tue, 17 Apr 2012 in Medicines and Side Effects
Answered by Dr. Mitaly 20 minutes later
Hi ,

Thanks for posting your query

Prednisone is a corticosteroid and is used for many inflammatory conditions.

Though it is advisable to take this medication in a tapering form but since you had one extra dose accidentally it would not have any effect as such on the dose and you can continue to take one pill each for two days.

Do not take extra medication to make up the missed dose.

Hope this answers your query.I will be available for follow up if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor